Mississippi, 2011Damaging Winds in Mississippi, February 1, 2011
February 1, 2011 · NWS JAN · 12 events in 9 counties and zones
Showers and thunderstorms developed across the region as a cold front moved through the area. Some of these storms produced damaging winds which downed some trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across the region as a cold front moved through the area. Some of these storms produced damaging winds which downed some trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 1, 10:59 AM CST, 31 minutes earlier.
Area forecast discussion, Feb 1, 10:59 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CST TUE FEB 1 2011
...SEVERE STORM RISK TODAY FOLLOWED BY A RETURN TO WINTER COLD...
.UPDATE...STRONG TO SEVERE STORMS DETECTED IN THE SQUALL LINE MOVING
INTO SWRN ZONES DURING THE LATE MORNING. THE SQUALL LINE WILL
CONTINUE ACROSS THE REGION AND THE CURRENT TORNADO WATCH THAT RUNS
THROUGH 3PM FOR WRN/CNTRL AREAS ALONG AND S OF I-20 LOOKS GOOD FOR
NOW. CONDITIONS WILL BE CLOSELY MONITORED FOR THE POSSIBILITY OF
EXPANDING THE AREA COVERED BEFORE 3 PM. ADJUSTED POPS A BIT TO
INCREASE RAIN CHANCES SOME WRN AREAS...ESPECIALLY SWRN ZONES IN THE
VICINITY OF THE MS RIVER. TEMPERATURES WILL FALL RAPIDLY IN THE WAKE
OF THE FRONT. CURRENT READINGS OVER SCNTRL AR/NCNTRL LA HAVE FALLEN
INTO THE LOW TO MID 40S. THE WIND ADVISORY REMAINS IN EFFECT. OCNL
GUSTS ABOVE 30 MPH HAVE BEEN OBSERVED IN THE DELTA AND WIND SPEEDS
WILL INCREASE THIS AFTERNOON.
&&
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM AND WET TODAY
WITH A CHANCE FOR SEVERE STORMS BY AFTERNOON AND THEN DRY FOR THE
REMAINDER OF THE SHORT TERM. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS
A POTENT SHORTWAVE TROUGH NEARING THE TEXAS PANHANDLE THAT IS
PROGGED TO HELP DEEPEN THE SURFACE LOW(1003MB) OVER SOUTHERN TEXAS.
BOTH THE SHORTWAVE AND THE SURFACE LOW WILL TRACK TO THE NORTH
NORTHEAST TODAY AS THEY STRENGTHEN. OVERALL THE SURFACE LOW IS NOT
EXPECTED TO DEEPEN AS RAPIDLY TODAY IN ITS TRACK TO SOUTHERN
ARKANSAS BY NOON NOR ON ITS WAY TO NEAR THE MISSOURI BOOTHEEL BY
THIS EVENING. THIS WILL RESULT IN LESS OF A PRESSURE GRADIENT AND
LIGHTER WINDS OVER OUR CWA THAN EXPECTED YESTERDAY BUT...WL MAINTAIN
THE WIND ADVISORY FOR THE WHOLE CWA THROUGH THIS EVENING AS MOST OF
THE AREA WILL SEE CRITERIA MET BY THE TIME THE COLD FRONT CLEARS OUR
AREA. LOCAL WRF INDICATES AND REGIONAL RADARS CONFIRM THAT PLENTY OF
SHOWERS AND A FEW STORMS WILL MOVE ACROSS OUR AREA THIS MORNING AS
THE WAA STRENGTHENS AHEAD OF THE LOW BUT...SEVERE STORMS ARE
EXPECTED TO HOLD OFF UNTIL CLOSER TO NOON.
CONCERNING THE THREAT FOR SEVERE WEATHER...AM STILL EXPECTING
ADEQUATE MOISTURE TO ARRIVE AHEAD OF THE COLD FRONT WITH PWS SURGING
TO AN INCH AND A HALF AND LOWER 60 DEGREE SURFACE DEW POINTS NOSING
NORTH OF INTERSTATE 20. THIS WILL BE IN CONJUNCTION WITH A STRONG
AND VEERED WIND FIELD INCLUDING 60-70KTS AT 850MB ALONG I-55 UNDER A
COUPLED UPPER 200MB JET OF 150+KTS. MODELS REMAIN FAIRLY SIMILAR
WITH INSTABILITY BEING RATHER LIMITED WITH 7-5H LAPSE RATES AROUND
6.25C/KM...MLCAPES <= 200J/KG AND MUCAPES <= 500J/KG. CURRENT
THINKING REMAINS THAT A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP
ALONG AND JUST AHEAD OF THE COLD FRONT THAT WILL MOVE INTO OUR
WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES BY NOON. THIS LINE
SHOULD PROGRESS RAPIDLY AND REACH I-55 CORRIDOR BY 3 PM AND MOVE
INTO WESTERN ALABAMA BY 8 PM. DAMAGING WINDS LOOK TO BE THE PRIMARY
THREAT BUT TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH
OF A LINE FROM NATCHEZ TO JACKSON TO MACON WHERE STRONG/SIG TORNADO
PARAMETERS MOST FAVORABLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A
SECONDARY CONCERN. SOILS ACROSS THE AREA HAVE MOISTENED DUE TO
RECENT RAINFALL AND FLASH FLOOD GUIDANCE IS AROUND TWO INCHES PER
HOUR AT MOST LOCATIONS. THE HEAVIEST RAINFALL RATES WILL BE WITH THE
SQUALL LINE THAT WILL BE MOVING RATHER QUICKLY LIKELY RESULTING IN A
QUICK INCH OR LESS. WL MENTION PONDING OF WATER BUT HOLD OFF ON ANY
FLASH FLOOD WATCH. BEHIND THE FRONT STRONG GUSTY WEST TO NORTHWEST
WINDS WILL USHER IN MUCH COLDER AND DRIER AIR. TEMPERATURE DROPS IN
EXCESS OF 25 DEGREES IN FOUR HOURS CAN BE EXPECTED TUESDAY EVENING
IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE NEAR FREEZING BY
MIDNIGHT ACROSS OUR NW DELTA WITH WIND CHILLS IN THE TEENS. BY
WEDNESDAY MORNING MOST SITES WL BE STARTING OFF FROM THE UPPER 20S
AND WITH WIND CHILLS IN THE TEENS. COLD AND DRY WEATHER WILL
CONTINUE THROUGH WEDNESDAY NIGHT. WEDNESDAY AN ARCTIC 1045+MB
SURFACE HIGH WILL BE MOVING DOWN THROUGH THE PLAINS AND INTO THE
PANHANDLE OF TEXAS. THE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW
PRESSURE CENTER AND INCOMING HIGH PRESSURE CENTER WILL RESULT IN
BRISK NORTHERLY WINDS. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM
THE UPPER 30S NORTHWEST TO THE MID 40S SOUTHEAST BUT WIND CHILLS
WILL MAKE IT FEEL AT LEAST 10 DEGREES COLDER. WEDNESDAY NIGHT
TEMPERATURES WILL FALL BACK INTO THE 20S AND THE WINDS WILL REMAIN
UP TO PRODUCE WIND CHILL READINGS IN THE TEENS AGAIN FOR MUCH OF THE
AREA. /22/
.LONG TERM...THURSDAY THROUGH TUESDAY...FOCUS CHANGES IN THE LONG
TERM FROM THE WARMER CONDITIONS AND SEVERE WEATHER BACK TO WINTER
AND POTENTIAL FOR WINTER PRECIPITATION.
MODELS CONTINUE TO GENERALLY AGREE IN THE EVOLUTION OF THE LONG
TERM. A MID LEVEL CLOSED LOW AND ASSOCIATED SHORTWAVE TROUGH WILL
DIG SOUTHWEST ACROSS THE ARIZONA DESERT. BY MID-DAY THURSDAY...THIS
TROUGH IS GENERALLY LAID OUT ACROSS THE TEXAS PANHANDLE WITH THE
CENTER OF THE TROUGH BEING FURTHER SOUTH IN BOTH THE CANADIAN AND
THE ECMWF AS OPPOSED TO THE GFS. IN ANY CASE...AHEAD OF THE MID
LEVEL LOW...A SFC LOW DEVELOPS ALONG THE NORTHERN GULF OF MEXICO.
THIS WILL BRING MOISTURE BACK INTO THE REGION. AGAIN...DIFFERENCES
CONTINUE AS THE GFS IS STILL FURTHER SOUTH WITH THE SFC LOW AND
BRINGS THE MOISTURE IN SLOWER AND A LITTLE MORE TO THE EAST. THE
ECMWF AND CANADIAN...AND EVEN THE GFS ENSEMBLES BRING ABUNDANT
MOISTURE INTO THE REGION. THIS WILL BE CAUSE OF CONCERN AS COLD AIR
WILL REMAIN IN PLACE DURING THIS TIME. MODELS BRING MOISTURE INTO AT
LEAST THE SOUTHERN SECTIONS OF THE CWA THURSDAY AFTERNOON. AT THIS
POINT...THIS SHOULD PROMOTE SOME LIGHT RAIN. AS WE GO INTO THE
EVENING HOURS...GFS BUFR AND ECMWF MODEL SOUNDINGS SHOW THIS RAIN
MIXING IN WITH OR CHANGING OVER TO MOSTLY SLEET AT THIS TIME.
MOVING INTO THE OVERNIGHT HOURS THURSDAY NIGHT...THINGS WILL GET A
LITTLE TRICKIER. PRECIPITATION WILL OVERSPREAD MOST OF THE CWA BY
THIS POINT. LOCATIONS ACROSS THE NORTH...ALONG HWY 82 AND JUST ON
EITHER SIDE OF IT...SHOULD MOSTLY SEE ALL SNOW AS TEMPERATURES ALOFT
WILL BE COLD ENOUGH THROUGH THE COLUMN TO SUPPORT ALL SNOW. FURTHER
SOUTH...THE WINTRY MIX WILL BEGIN WITH CHANCES FOR RAIN...FREEZING
RAIN...OR SLEET AS BOTH THE GFS AND ECMWF SOUNDINGS INDICATE SOME
OPPORTUNITY FOR MELTING OF ICE ALOFT. THERE IS NOT A REALLY WARM
TONGUE OF WARMER AIR...BUT THE LAYER OF ABOVE FREEZING TEMPERATURES
IS QUITE LARGE AND MOST ICE SHOULD BE ABLE TO MELT. CLOSER TO THE
SFC...THERE MAY BE ENOUGH OF A LAYER FOR SOME REFREEZING INTO SLEET.
TEMPERATURES OVERNIGHT WILL FALL TO OR BELOW FREEZING AND ANY LIQUID
THAT DOES NOT REFREEZE ALOFT WILL LIKELY HAVE THE OPPORTUNITY TO
FREEZE ON THE SFC. THE HIGHEST LIKELIHOOD OF WINTER PRECIP AT THIS
TIME IS SOUTH OF I-20. THE HIGHEST MOISTURE WILL BE LOCATED IN THIS
REGION...BUT THIS IS ALSO WHERE SOME OF THE TRICKIER SFC FORECASTED
TEMPERATURES LIE...SO IT WILL LIKELY COME DOWN TO JUST ONE OR TWO
DEGREE DIFFERENCES DURING THE EVENT TO DETERMINE WHAT SORT OF
WEATHER WILL OCCUR.
FOR FRIDAY...THIS WINTRY MIX SHOULD LAST INTO THE MID MORNING HOURS
BEFORE TEMPERATURES WILL HAVE A CHANCE TO WARM SOME. THE BULK OF THE
PRECIPITATION WILL NOW SHIFT MORE ACROSS AREAS ALONG AND SOUTH OF
THE NATCHEZ TRACE. WITH TEMPERATURES EXPECTED TO TOP OUT IN THE
UPPER 30S AND LOWER 40S...ALL PRECIPITATION SHOULD FALL AS RAIN. BY
FRIDAY EVENING...THE BULK OF THE RAIN WILL HAVE MOVED OFF AS THE SFC
LOW TRACKS EAST ACROSS THE NORTH CENTRAL GULF OF MEXICO. THE UPPER
TROUGH WILL BEGIN TO SWING OVER THE AREA. AS THIS OCCURS...COLDER
TEMPERATURES ALOFT WILL MOVE OVER THE REGION AND SOME OF THE RAIN
MAY MIX WITH SOME LIGHT SNOW. LINGERING MOISTURE OVERNIGHT WILL
COMBINE WITH THIS COLDER AIR AND GIVE THE SLIGHT CHANCE TO CHANCE OF
LIGHT SNOW THROUGH THE NIGHT...TAPERING OFF FROM WEST TO EAST.
ALL MOISTURE SHOULD BE OUT OF THE REGION BY MID TO LATE MORNING
SATURDAY. SKIES WILL CLEAR AND TEMPERATURES WILL BEGIN TO MODERATE.
THIS WILL BE ATTRIBUTED TO A SFC HIGH SLIDING JUST TO OUR SOUTH
BRINGING SOME WESTERLY TO SOUTHWESTERLY WINDS. HIGHS ON SATURDAY
WILL BE IN THE UPPER 40S TO LOWER 50S.
THE REGION WILL REMAIN UNDER GENERAL WEST TO SOUTHWESTERLY FLOW
ALOFT. SOUTHERLY WINDS AT THE SFC WILL ALLOW TEMPERATURES TO
CONTINUE TO MODERATE THROUGH THE END OF THE WEEKEND AND INTO THE
BEGINNING OF THE NEXT WORK WEEK. THERE MAY BE ONE OR TWO SMALL
DISTURBANCES IN THE UPPER FLOW TO BRING A SMALL CHANCE FOR LIGHT
RAIN ACROSS THE NORTH SUNDAY MORNING. LIGHT RAIN WILL DEVELOP WEST
OF THE REGION SUNDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE SYSTEM
THAT WILL MOVE THROUGH ON MONDAY-TUESDAY. THIS WILL BRING ADDITIONAL
RAIN TO THE REGION AND SOME THUNDERSTORMS MAY ALSO BE POSSIBLE.
MEX NUMBERS LOOKED GENERALLY GOOD. TEMPERATURES EARLY IN THE PERIOD
ARE GENERALLY IN THE MID 30S AND 40S FOR HIGHS AND LOWS IN THE 20S
AND 30S BEFORE MODERATING LATE WEEKEND. DID CUT POPS ACROSS THE
NORTH ON THURSDAY AS AIRMASS LOOKS TOO DRY(PW VALUES AROUND 0.3-0.4
INCHES) AND MOISTURE MAY BE TOO SLOW TO MAKE IT THAT FAR NORTH. /28/
&&
.AVIATION...WIDESPREAD MVFR/IFR CEILINGS WERE BEING OBSERVED LATE
THIS MORNING. VISIBILITIES HAVE BEEN HELPED BY AN INCREASE IN
SOUTHEAST WINDS. WIDESPREAD MVFR/IFR CONDITIONS ARE ANTICIPATED
TODAY AS A POWERFUL STORM SYSTEM MOVES THROUGH THE REGION. EXPECT A
SQUALL LINE OF SEVERE STORMS TO MOVE ACROSS THE REGION FROM WEST TO
EAST FROM 10 AM TO 4 PM ACROSS THE REGION. THERE MAY BE SOME SEVERE
STORMS AHEAD OF THE LINE ACROSS CENTRAL MISSISSIPPI FOR THIS
AFTERNOON. FLYING CONDITIONS WILL BE VERY TURBULENT WITH STRONG
SHEAR CONDITIONS. THE SQUALL LINE WILL BE ALONG A STRONG COLD FRONT.
SOUTH WINDS AHEAD OF THE FRONT WILL BECOME EXTREMELY GUSTY WITH
EXTREMELY GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT OF AROUND
30 TO 35 KNOTS. OTHER THAN THE WINDS...CONDITIONS WILL RAPIDLY
IMPROVE THIS EVENING BEHIND THE COLD FRONT. /17/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
MSZ018-019-025>066-072>074.
LA...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
ARZ074-075.
&&
22/28
03/17Hazardous weather outlook, Feb 1, 10:06 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CST TUE FEB 1 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053-
059>061-021615-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
1006 AM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS....NORTHEAST LOUISIANA AND EXTREME WEST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BETWEEN 10 AM
AND NOON. A LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT WILL
MOVE THROUGH THE AREA DURING THIS TIME AND MOVE RAPIDLY EAST.
DAMAGING WINDS BETWEEN 60 AND 80 MPH WILL BE THE PRIMARY RISK...WITH
TORNADOES AND LARGE HAIL ALSO POSSIBLE.
IN ADDITION...WINDY CONDITIONS WILL BE POSSIBLE AHEAD OF THE STRONG
COLD FRONT AND AGAIN IN ITS WAKE. AHEAD OF THE COLD FRONT...SOUTH AND
SOUTHEAST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH. BEHIND THE FRONT...SURFACE PRESSURES WILL
RAPIDLY RISE AND THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN WEST
TO NORTHWEST WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS OF 30
TO 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN
TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND
SUNRISE WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO
FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO
SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS
COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM.
RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER
DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TODAY.
MSZ019-025>033-035>039-042>046-048>052-054>058-062>066-072>074-
021615-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1006 AM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WHOLE AREA THIS
AFTERNOON. A LINE OF SEVERE STORMS IS TO MOVE THROUGH THE REGION BETWEEN
NOON AND 4 PM...DEPENDING ON THE SPEED OF THE LINE OF STORMS AND WILL MOVE
RAPIDLY EAST ACROSS OUR AREA THIS AFTERNOON. DAMAGING WINDS BETWEEN
60 AND 80 MPH WILL BE THE PRIMARY RISK...WITH TORNADOES AND LARGE
HAIL ALSO POSSIBLE. LOCATIONS SOUTHEAST OF A NATCHEZ TO MERIDIAN LINE
WILL HAVE A SLIGHTLY GREATER RISK FOR TORNADOES AS THIS LOCATION WILL
HAVE THE BEST COMBINATION OF WIND SHEAR AND INSTABILITY. AS FOR
TIMING...AREAS WEST OF I-55 WILL HAVE THE RISK OF SEVERE STORMS
BETWEEN NOON AND 2 PM. LOCATIONS EAST OF I-55 WILL HAVE THE MAIN RISK
BETWEEN 2 AND 4 PM.
IN ADDITION...WINDY CONDITIONS WILL BE POSSIBLE AHEAD OF THE STRONG
COLD FRONT AND AGAIN IN ITS WAKE. AHEAD OF THE COLD FRONT...SOUTH AND
SOUTHEAST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH. BEHIND THE FRONT...SURFACE PRESSURES WILL
RAPIDLY RISE AND THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN WEST
TO NORTHWEST WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS OF 30
TO 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN
TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND
SUNRISE WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO
FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO
SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS
COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM.
RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER
DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TODAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
17
In the hours before
Special weather statement, Feb 1, 7:31 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
731 AM CST TUE FEB 1 2011
ARZ075-MSZ034-011400-
CHICOT AR-WASHINGTON MS-
731 AM CST TUE FEB 1 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 WINDS WAS LOCATED 5 MILES SOUTH OF EUDORA AT 730 AM CST...MOVING
NORTHEAST AT 45 MPH.
HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WASHINGTON AND CHICOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
19
Special weather statement, Feb 1, 8:13 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
813 AM CST TUE FEB 1 2011
MSZ025-026-011455-
GRENADA MS-LEFLORE MS-
813 AM CST TUE FEB 1 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MONEY AT 813 AM CST...
AND WAS MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN LEFLORE AND WESTERN GRENADA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
19
Special weather statement, Feb 1, 8:20 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CST TUE FEB 1 2011
MSZ019-025-011500-
SUNFLOWER MS-LEFLORE MS-
820 AM CST TUE FEB 1 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER INDIANOLA AT 820 AM CST...MOVING
NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
19
Special weather statement, Feb 1, 9:46 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CST TUE FEB 1 2011
LAZ007>009-015-016-023>026-MSZ040-047-053-059-060-011635-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-TENSAS LA-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-CLAIBORNE MS-
WARREN MS-ADAMS MS-ISSAQUENA MS-MADISON LA-
946 AM CST TUE FEB 1 2011
...STRONG THUNDERSTORMS MOVING INTO NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 20 MILES WEST OF BASTROP TO 35 MILES SOUTHWEST
OF JONESVILLE AT 943 AM CST...MOVING NORTHEAST AT 50 MPH. THESE
STORMS WILL MOVE ACROSS NORTHEAST LOUISIANA AND INTO SOUTHWEST
MISSISSIPPI PRIOR TO NOON.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 300 PM CST.
PEOPLE IN ISSAQUENA...ADAMS...WARREN...CLAIBORNE...AND JEFFERSON
COUNTIES...AND MADISON...FRANKLIN...CONCORDIA...CATAHOULA...
TENSAS...RICHLAND...EAST CARROLL...WEST CARROLL AND MOREHOUSE
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
EEC
Special weather statement, Feb 1, 10:05 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CST TUE FEB 1 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047>049-053-054-059>062-011930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
1005 AM CST TUE FEB 1 2011
...GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES EXPECTED THROUGH
THE AFTERNOON...
A STRONG COLD FRONT WILL RAPIDLY PUSH EAST INTO AND ACROSS THE
WESTERN HALF OF THE ARKLAMISS REGION...AND BE NEAR THE INTERSTATE 55
CORRIDOR AROUND 1 PM. WINDS IMMEDIATELY BEHIND THIS FRONT WILL SHIFT
FROM THE NORTHWEST AND BECOME SUSTAINED BETWEEN 25 AND 35 MPH...WHILE
GUSTING AT TIMES NEAR 40 MPH. THIS WILL CAUSE A VERY COLD AND DRY AIR
MASS TO SURGE SOUTHEAST INTO THE REGION DURING THE COURSE OF THE
AFTERNOON AND INTO TONIGHT. THIS STRONG SURGE OF COLDER DRIER AIR
WILL CAUSE TEMPERATURES TO FALL SOME 20 DEGREES IN JUST AN HOUR OR
TWO. IN ADDITION...THE COMBINATION OF THESE GUSTY NORTHWEST WINDS AND
FALLING TEMPERATURES WILL CAUSE WIND CHILL VALUES TO FALL INTO THE
TEENS LATER TONIGHT AND INTO EARLY WEDNESDAY MORNING.
19
Local storm report, Feb 1, 10:13 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM NON-TSTM WND GST 5 ESE NATCHEZ 31.52N 91.31W
02/01/2011 E45 MPH ADAMS MS EMERGENCY MNGR
TREE DOWN AT LIBERTY ROAD AND LAGRANGE
&&Thunderstorm Wind, Adams
- When
- February 1, 11:30 AM CST
- Where
- Adams County, 1.5 mi SSE of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.550, -91.390
Three trees and two power lines were blown down.
Thunderstorm Wind, Jefferson
- When
- February 1, 11:50 AM CST
- Where
- Jefferson County, 1.36 mi WNW of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.730, -91.090
A tree and a power line were were blown down along Highway 553.
Thunderstorm Wind, Lincoln
- When
- February 1, 12:55 PM CST
- Where
- Lincoln County, 1.38 mi N of Brookhaven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -90.450
A tree and power lines were blown down.
Thunderstorm Wind, Lincoln
- When
- February 1, 1:02 PM CST
- Where
- Lincoln County, 0.87 mi S of Norfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.408, -90.467
A tree was down in Norfield blocking Highway 51.
Thunderstorm Wind, Lincoln
- When
- February 1, 1:07 PM CST
- Where
- Lincoln County, 1.5 mi NNW of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.490, -90.390
A tree was down across Highway 583.
Thunderstorm Wind, Lawrence
- When
- February 1, 1:33 PM CST
- Where
- Lawrence County, 1.09 mi S of Verna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 31.354, -90.249
Trees and power lines were down along Highway 583.
Thunderstorm Wind, Jefferson Davis
- When
- February 1, 1:50 PM CST
- Where
- Jefferson Davis County, 2.23 mi E of Prentiss
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.595, -89.843
A couple of trees were down across Polk-Oatis Road.
Thunderstorm Wind, Covington
- When
- February 1, 2:11 PM CST
- Where
- Covington County, 3.6 mi SE of Smith
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.720, -89.520
A couple of trees were down in the Hopewell Community.
Thunderstorm Wind, Lamar
- When
- February 1, 2:28 PM CST
- Where
- Lamar County, 2.73 mi SW of Sumrall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.390, -89.580
A few trees were reported down.
Thunderstorm Wind, Jasper
- When
- February 1, 2:34 PM CST
- Where
- Jasper County, 0.69 mi N of Turnerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.030, -89.200
A tree and a power line were blown down.
Thunderstorm Wind, Lamar
- When
- February 1, 2:46 PM CST
- Where
- Lamar County, 1.9 mi WNW of Okahola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.210, -89.410
A tree and a power line were down along Old Highway 11.
Thunderstorm Wind, Clarke
- When
- February 1, 3:14 PM CST
- Where
- Clarke County, 0.69 mi S of Elwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.020, -88.780
A tree and a power line were down in the Elwood Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274814, 274815, 274816, 274817, 274818, 274820, 274821, 275760, 275761, 275762, 275763, 275764.